Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2011, 2:57 PM EST for 4 counties in Georgia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 2:57 PM EST (19:57 UTC)
- Expired
- Mar 9, 2011, 3:45 PM EST
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Montgomery County, GA, Telfair County, GA, Wheeler County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:00 PM EST | TSTM WND DMG | Milan, GA | TELFAIR COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES IN THE MILAN AREA. |
| Mar 9, 3:10 PM EST | TSTM WND DMG | Mcrae, GA | TELFAIR-WHEELER 911 REPORTED 1 DOWN TREE IN TELFAIR COUNTY. |
| Mar 9, 3:15 PM EST | TSTM WND DMG | 5 Wsw Alamo, GA | TELFAIR-WHEELER 911 REPORTED 2 DOWNED TREES IN WHEELER AND TELFAIR COUNTIES. |
| Mar 9, 3:15 PM EST | TSTM WND DMG | Mcrae, GA | TELFAIR COUNTY 911 REALYED REPORTS OF 8 DOWNED TREES IN MCRAE ALONG SUGAR CREEK AND REBECCA CHURCH ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:21 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS52 KFFC 091957
SVRFFC
GAC091-209-271-309-092045-
/O.NEW.KFFC.SV.W.0027.110309T1957Z-110309T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DODGE COUNTY IN CENTRAL GEORGIA
SOUTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
TELFAIR COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 345 PM EST
* AT 252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST
SOUTH OF EASTMAN TO 5 MILES SOUTH OF MILAN TO FITZGERALD...MOVING EAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE...HELENA...MCRAE...SCOTLAND...ALAMO...LUMBER CITY...
GLENWOOD...MOUNT VERNON...AILEY...UVALDA...ALSTON AND HIGGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.
&&
LAT...LON 3181 8310 3181 8313 3184 8319 3188 8318
3188 8320 3193 8319 3219 8324 3220 8302
3215 8298 3220 8288 3222 8244 3194 8248
3195 8255 3192 8267 3178 8288 3179 8298
3177 8302
TIME...MOT...LOC 1956Z 260DEG 39KT 3214 8312 3193 8306
3170 8318
$$2 follow-up statements
483
WWUS52 KFFC 092019
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EST WED MAR 9 2011
GAC091-092029-
/O.CAN.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
DODGE GA-
319 PM EST WED MAR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS BEEN
CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.
LAT...LON 3179 8298 3206 8301 3212 8294 3213 8295
3215 8294 3213 8293 3218 8288 3220 8288
3222 8244 3194 8249 3195 8255 3192 8267
3178 8288
TIME...MOT...LOC 2019Z 260DEG 39KT 3218 8283 3197 8277
3174 8289
$$
GAC209-271-309-092045-
/O.CON.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
WHEELER GA-TELFAIR GA-MONTGOMERY GA-
319 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN MONTGOMERY...EASTERN TELFAIR AND WHEELER COUNTIES...
AT 315 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITTLE OCMULGEE STATE
PARK TO TOWNS TO 6 MILES SOUTH OF JACKSONVILLE...MOVING EAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALAMO...SPRING HILL...JORDAN...LUMBER CITY...GLENWOOD...MOUNT
VERNON...CHARLOTTEVILLE...AILEY...UVALDA...ALSTON AND HIGGSTON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.
LAT...LON 3179 8298 3206 8301 3212 8294 3213 8295
3215 8294 3213 8293 3218 8288 3220 8288
3222 8244 3194 8249 3195 8255 3192 8267
3178 8288
TIME...MOT...LOC 2019Z 260DEG 39KT 3218 8283 3197 8277
3174 8289
$$693
WWUS52 KFFC 092036
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EST WED MAR 9 2011
GAC271-092046-
/O.CAN.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
TELFAIR GA-
336 PM EST WED MAR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TELFAIR COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS BEEN
CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.
LAT...LON 3196 8270 3201 8273 3201 8275 3206 8278
3221 8278 3222 8244 3194 8249 3195 8255
3192 8265
TIME...MOT...LOC 2036Z 260DEG 39KT 3221 8261 3200 8256
3177 8268
$$
GAC209-309-092045-
/O.CON.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
WHEELER GA-MONTGOMERY GA-
336 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN MONTGOMERY AND EASTERN WHEELER COUNTIES...
AT 333 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLENWOOD TO CHARLOTTEVILLE TO 17 MILES SOUTH OF SPRING HILL...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AILEY...UVALDA...ALSTON AND HIGGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.
&&
LAT...LON 3196 8270 3201 8273 3201 8275 3206 8278
3221 8278 3222 8244 3194 8249 3195 8255
3192 8265
TIME...MOT...LOC 2036Z 260DEG 39KT 3221 8261 3200 8256
3177 8268
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 12:40 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 9, 12:40 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1240 PM EST WED MAR 9 2011 .UPDATE... RAIN AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA. LINE OF HEAVIEST RAINFALL MOVING THROUGH NORTHEAST GEORGIA AND BEGINNING TO MOVE INTO WEST CENTRAL GEORGIA. LATEST SURFACE ANALYSIS SHOWS COLD FRONT STILL BACK ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE WARM FRONT LIFTING ACROSS NORTH GEORGIA AND THE SFC LOW TRACKING TOWARD THE GREAT LAKES REGION. HAVE ALREADY ISSUED SOME FLOOD WARNING ACROSS NORTH GEORGIA AND EXPECT ADDITIONAL FLOODING. ALTHOUGH NAM SHOWS 40 TO 50KTS OF 0 TO 1 KM SHEAR THIS AFTERNOON AND SPC ANALYSIS SHOWS 50 TO 60KTS ACROSS NORTH GEORGIA THIS MORNING...WE ARE LACKING THE INSTABILITY THIS MORNING. HIGHEST CAPE VALUES ARE ALONG THE GULF COAST. 12Z NAM SHOWS 500 TO 800 J/KG OF MUCAPE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN PORTION OF THE CWA WHILE THE 06Z GFS SHOWS 500 TO 600 J/KG. THE SEVERE WEATHER ELEMENTS EXIST WITH THE BEST CHANCES ACROSS THE SOUTHERN PORTION OF THE CWA...HOWEVER THE TIMING BETWEEN THE BEST SHEAR AND CAPE IS SHIFTED. SEEMS LIKE THE BEST INSTABILITY WILL MOVE ACROSS THE CWA BEHIND THE MAIN PRECIP AREA WHEREAS THE BEST SHEAR IS ALREADY MOVING ACROSS NORTH GEORGIA. FORECAST IS ON TRACK IN TERMS ON POPS AND SKY GRIDS. HOURLY FORECAST TEMPS WERE ABOUT 5 DEGREES TOO COLD ACROSS WEST CENTRAL GEORGIA AND THUS MADE SOME SLIGHT ADJUSTMENTS TO ACCOUNT FOR HOURLY TRENDS. BASED ON THIS...INCREASED MAX TEMPS A DEGREE OR TWO ACROSS THE SOUTHERN PORTION OF THE CWA. 11 && .PREV DISCUSSION... /ISSUED 635 AM EST WED MAR 9 2011/ SHORT TERM /TODAY THROUGH THURSDAY/... MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70 KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE. UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10 DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY NIGHT. OVERALL CONFIDENCE IS MODERATE TO HIGH. LONG TERM /FRIDAY THROUGH TUESDAY/... GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL. HYDROLOGY... WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND STREAMS. AVIATION... 18Z UPDATE... MIXTURE OF MAINLY MVFR CEILINGS AND VISIBILITIES WITH SCATTERED IFR CEILINGS AND VISIBILITIES...MAINLY IN HEAVIER SHOWERS...WILL CONTINUE THROUGH AROUND 01Z TO 04Z. ISOLATED TO SCATTERED THUNDER WILL ALSO CONTINUE TO PUSH ACROSS THE FORECAST AREA DURING THIS PERIOD AS WELL...TAPERING OFF FROM WEST TO EAST. IFR CONDITIONS ARE EXPECTED BY 06Z MOST AREAS...CONTINUING THROUGH AROUND 14Z BEFORE SLOWLY IMPROVING INTO THE MVFR RANGE. SOUTH TO EAST WINDS WILL PREDOMINATE THROUGH AROUND 01Z TO 03Z...MAINLY IN THE 5-10KT RANGE. SOME STRONGER GUSTS ARE POSSIBLE. WINDS WILL BECOME WESTERLY AFTER 03Z WITH WINDS SPEEDS INCREASING OVERNIGHT...BECOMING 10-15KTS PREVAILING AFTER 12Z...WITH GUSTS 25-30KTS BY 18Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 50 56 35 / 100 100 20 5 ATLANTA 64 47 51 34 / 100 70 10 0 BLAIRSVILLE 50 45 47 30 / 100 80 30 20 CARTERSVILLE 60 44 49 33 / 100 70 20 0 COLUMBUS 71 51 57 37 / 100 90 10 0 GAINESVILLE 57 47 52 34 / 100 80 20 5 MACON 71 53 57 34 / 100 100 20 0 ROME 59 45 49 34 / 100 60 30 5 PEACHTREE CITY 65 47 52 33 / 100 70 10 0 VIDALIA 76 61 64 40 / 100 100 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. &&
Hazardous weather outlook, Mar 9, 11:00 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EST WED MAR 9 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED OVER NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STRONG COLD FRONT MOVING THROUGH THE MISSISSIPPI VALLEY LATE THIS MORNING. RAIN AND A FEW THUNDERSTORMS AHEAD OF THIS FRONT WILL CONTINUE TO SPREAD OVER GEORGIA THIS AFTERNOON AND TONIGHT. THE FRONT WILL PUSH THROUGH GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY. .DISCUSSION... A STRONG STORM SYSTEM MOVING OUT OF THE LOWER MISSISSIPPI VALLEY LATE THIS MORNING WITH ABUNDANT GULF MOISTURE STREAMING NORTHWARD AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT COMBINED WITH MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE...MAINLY OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED WITH SOME FLOODING POSSIBLE OVER NORTH GEORGIA THROUGH TONIGHT. THE HIGHER ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.
In the hours before
Local storm report, Mar 9, 2:30 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 4 SW BUCHANAN 33.76N 85.24W
03/09/2011 HARALSON GA EMERGENCY MNGR
BEECH CREEK BRIDGE CLOSED.
1200 PM FLASH FLOOD 6 ENE BUCHANAN 33.84N 85.09W
03/09/2011 HARALSON GA EMERGENCY MNGR
FRANCIS WHITE ROAD CLOSED DUE TO CREEK OUT OF ITS BANKS.
&&
TDPSpecial weather statement, Mar 9, 2:36 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EST WED MAR 9 2011 GAZ061-062-074>076-084-085-092015- 236 PM EST WED MAR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON... WARREN...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES UNTIL 315 PM EST... AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CAMAK TO 7 MILES SOUTHWEST OF OCONEE... MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WASHINGTON...WARREN...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES THROUGH 315 PM EST.
Local storm report, Mar 9, 2:38 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 3 SW CHESTER 32.37N 83.19W
03/09/2011 DODGE GA COUNTY OFFICIAL
DODGE COUNTY 911 RELAYED A REPORT OF A DOWNED LINE ON THE
EMPIRE-CHESTER HWY IN NORTHERN DODGE COUNTY. IT IS
THOUGHT THE LINE MAY BE A TELEPHONE LINE.
&&
RGARCIALocal storm report, Mar 9, 2:46 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD 4 SW CALHOUN 34.46N 85.00W
03/09/2011 GORDON GA EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO CREEK FLOODING. OAK GROVE
ROAD...MILLERS FERRY ROAD...LANFORD ROAD...AND BAKER
ROAD. MILLERS FERRY ROAD WAS CLOSED IN TWO LOCATIONS.
BAKER ROAD HAD TWO FEED OF WATER FLOWING OVER THE ROAD.
&&
TDPLocal storm report, Mar 9, 2:49 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 SSW DUDLEY 32.52N 83.08W
03/09/2011 LAURENS GA COUNTY OFFICIAL
LAURENS COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES NEAR
MILE MARKER 42 OF EASTBOUND INTERSTATE 16.
&&
RGARCIALocal storm report, Mar 9, 2:54 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG CORDELE 31.96N 83.78W
03/09/2011 CRISP GA COUNTY OFFICIAL
CRISP COUNTY 911 RELAYED REPORTS OF 4-5 DOWNED TREES, A
DOWNED POWER LINE, AND A WIND-DAMAGED SIGN IN CORDELE.
&&
RGARCIAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:13 AM EST | Wind Advisory | FFC | Chattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more | 12 hr |
| Mar 9, 6:38 AM EST | River Flood Warning | FFC | Dade | 43 hr |
| Mar 9, 8:49 AM EST | River Flood Warning | FFC | Chattooga | 6 days |
| Mar 9, 9:24 AM EST | Flash Flood Warning | FFC | Floyd, Haralson, Polk | 6 hr |
| Mar 9, 9:35 AM EST | River Flood Warning | FFC | Catoosa | 59 hr |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Whitfield | 3 days |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 49 hr |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Gwinnett | 11 hr |
| Mar 9, 10:39 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 11 hr |
| Mar 9, 10:58 AM EST | Flash Flood Warning | FFC | Bartow, Gordon | 5 hr |
| Mar 9, 11:28 AM EST | Areal Flood Warning | FFC | Catoosa | 7 hr |
| Mar 9, 1:11 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Mar 9, 1:27 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 48 min |
| Mar 9, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski | 51 min |
| Mar 9, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 44 min |
| Mar 9, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler | 46 min |
| Mar 9, 3:03 PM EST | River Flood Warning | FFC | Polk | 8 hr |
| Mar 9, 3:17 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Mar 9, 3:24 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 51 min |
| Mar 9, 3:27 PM EST | River Flood Warning | FFC | Floyd, Gordon | 4 days |
| Mar 9, 3:34 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 41 min |
| Mar 9, 3:46 PM EST | River Flood Warning | FFC | Murray, Whitfield | 51 hr |
| Mar 9, 5:59 PM EST | River Flood Warning | FFC | Floyd | 56 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.